# SDR CA040608001

- Difficulty date: June 6, 2004
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 6,703 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2434 · DC Generator-Alternator
- Part: Drive Shaft
- Part number: 5243212161
- Condition: Sheared
- Location: Nr 2 Generator
- Part time: 4,797 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON RETURN, PILOT NOTED GEN 2 FAILURE IN CRUISE AND CONT`D ON TO COMPLETE FLT.  NR 1 GEN AUTO COVERS FOR NR 2 GEN WHEN A FAILURE OCCURS.  INVESTIGATION BY MX REVEALED SHEARED DRIVE SHAFT FOR NR 2 GEN.  SHAFT BROKE AT PROPER SHEAR POSITION WITH NO DAMAGE TO ANY OTHER COMPONENT.  CAUSE IS UNCLEAR, BUT THERE IS SOME SCORING ON DRIVESHAFT AT FWD BEARING INNER RACE POSITION.  BEARING APPEARS IN GOOD COND W/NO BINDING OR ROUGH SPOTS.  GEN 2 ALSO APPEARS IN GOOD MECH CONDITION W/NO BEARING DISTRESS OR DRAG ON ALT SHAFT.  IT IS SUSPECTED THAT CYCLE LIFE COULD HAVE POSSIBLE AFFECTED SHAFT LIFE AS LOADS ARE CLOSE TO 100 AMPS AFTER STARTUP TO RECHARGE BATTERIES.  ALIGNMENT OF SHAFT LOOKS GOOD, NO GREAT AMT OF SPLINE WEAR A
